MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT10; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT10; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74023232
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2012, the insert (unkn orthopaedic reconstruction dev) post broke.A revision surgery was performed on (b)(6) 2024 to address this adverse event.Patient's current health status is good.
 
Additional Manufacturer Narrative
Additional information: h9 (recall number) corrected data: h6 (type of investigation, investigation findings).Updated results of investigation: the device was not returned for evaluation; therefore, a device analysis could not be performed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed a similar event for the listed part number.A review of the risk management file revealed this failure mode was previously identified.A review of previous actions concluded that there is a higher than expected risk of revision surgery for the first generation of journey bcs systems.It was recommended to undertake a field safety corrective action to inform surgeons of the higher expected risk of revision, and ensure clear communication that the device should only be used for polyethylene exchange revision of journey bcs total knee constructs where the femoral component and tibial baseplate are well fixed.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include lifetime of the device, patient anatomy, abnormal loading of limb, excessive forces and/or injury.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 3-4 RT10
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21019192
Report Number1020279-2024-02753
Device Sequence Number4008175
Product Code JWH
UDI-Device Identifier03596010555007
UDI-Public3596010555007
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 02/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number74023232
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0003-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight68 KG